Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 3, NWS Fort Worth, TX

November 12, 201230 counties in Texas

NWS Fort Worth, TX issued this freeze warning at Nov 12, 2012, 3:16 PM CST for 30 counties in Texas. It took effect at Nov 13, 2012, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 3:16 PM CST (21:16 UTC)
In effect from
Nov 13, 2012, 3:00 AM CST
Expired
Nov 13, 2012, 9:00 AM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 30 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-215 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS74 KFWD 122116
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CST MON NOV 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM UNTIL 9 AM TUESDAY...

.DRY AIR...LIGHT WINDS...AND A CLEAR SKY WILL ALLOW FOR
TEMPERATURES OVERNIGHT TO DROP TO OR BELOW FREEZING.

TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-130530-
/O.NEW.KFWD.FZ.W.0003.121113T0900Z-121113T1500Z/
LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
316 PM CST MON NOV 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY. 

* TEMPERATURES...OVERNIGHT LOWS WILL FALL BETWEEN 25 AND 32
  DEGREES. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 3 AND 5
  AM AND REMAIN BELOW FREEZING UNTIL A COUPLE OF HOURS AFTER
  SUNRISE.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IN FREEZING WEATHER.
  AUTOMATIC SPRINKLER SYSTEMS MAY CREATE ICY PATCHES ON ROADS AND
  DRIVEWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS THAT THE SEASONS FIRST EPISODE OF SUB-
FREEZING TEMPERATURES ARE LIKELY TO OCCUR. THESE CONDITIONS WILL
KILL SENSITIVE PLANTS AND RESIDENTS ARE ADVISED TO PROTECT TENDER
VEGETATION. AUTOMATIC SPRINKLER SYSTEMS SHOULD ALSO BE TURNED OFF
TO AVOID CREATING ICE PATCHES ON NEARBY ROADS...DRIVEWAYS...AND
SIDEWALKS.

&&

$$
3 follow-up statements
158 
WWUS74 KFWD 130419
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1019 PM CST MON NOV 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM UNTIL 9 AM TUESDAY...

.POLAR HIGH PRESSURE WILL RESIDE ACROSS NORTH TEXAS INTO TUESDAY.
DRY AIR...LIGHT WINDS...AND A CLEAR SKY WILL ALLOW FOR TEMPERATURES
OVERNIGHT TO DROP TO...OR BELOW THE FREEZING MARK.

TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-131030-
/O.CON.KFWD.FZ.W.0003.121113T0900Z-121113T1500Z/
LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
1019 PM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
TUESDAY...

* TEMPERATURES...OVERNIGHT LOWS WILL FALL BETWEEN 25 AND 32
  DEGREES. TEMPERATURES WILL FALL BELOW FREEZING WELL AFTER
  MIDNIGHT AND REMAIN BELOW FREEZING THE FIRST COUPLE OF HOURS
  AFTER SUNRISE.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IN FREEZING WEATHER.
  AUTOMATIC SPRINKLER SYSTEMS MAY CREATE ICY PATCHES ON ROADS AND
  DRIVEWAYS...MAKING CONDITIONS HAZARDIOUS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS THAT THE SEASONS FIRST EPISODE OF SUB-
FREEZING TEMPERATURES ARE LIKELY TO OCCUR. THESE CONDITIONS WILL
KILL SENSITIVE PLANTS AND RESIDENTS ARE ADVISED TO PROTECT TENDER
VEGETATION. AUTOMATIC SPRINKLER SYSTEMS SHOULD ALSO BE TURNED OFF
TO AVOID CREATING ICE PATCHES ON NEARBY ROADS...DRIVEWAYS...AND
SIDEWALKS.

&&

$$

05/
216 
WWUS74 KFWD 131004
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
404 AM CST TUE NOV 13 2012

...FREEZE WARNING IN EFFECT FROM 3 AM UNTIL 9 AM TUESDAY...

.DRY AIR AND LIGHT WINDS HAVE ALLOWED FOR TEMPERATURES TO DROP
BELOW FREEZING THIS MORNING.


TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-131500-
/O.CON.KFWD.FZ.W.0003.000000T0000Z-121113T1500Z/
LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
404 AM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURES...MORNING LOWS WILL BE BETWEEN 25 AND 32 DEGREES.
  TEMPERATURES WILL REMAIN AT OR BELOW FREEZING THROUGH A COUPLE
  OF HOURS AFTER SUNRISE.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IN FREEZING WEATHER. 
  AUTOMATIC SPRINKLER SYSTEMS MAY CREATE ICY PATCHES ON ROADS 
  AND DRIVEWAYS...MAKING CONDITIONS HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS THAT THE SEASONS FIRST EPISODE OF SUB-
FREEZING TEMPERATURES ARE LIKELY TO OCCUR. THESE CONDITIONS WILL
KILL SENSITIVE PLANTS AND RESIDENTS ARE ADVISED TO PROTECT TENDER
VEGETATION. AUTOMATIC SPRINKLER SYSTEMS SHOULD ALSO BE TURNED OFF
TO AVOID CREATING ICE PATCHES ON NEARBY ROADS...DRIVEWAYS...AND
SIDEWALKS.

&&

$$
228 
WWUS74 KFWD 131454
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
854 AM CST TUE NOV 13 2012


TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-131600-
/O.EXP.KFWD.FZ.W.0003.000000T0000Z-121113T1500Z/
LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
854 AM CST TUE NOV 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

NEARLY ALL LOCATIONS IN THE WARNING ARE ABOVE 32 DEGREES...THUS
THE FREEZE WARNING WILL EXPIRE AT 9 AM CST.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:32 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 12, 11:32 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 AM CST MON NOV 12 2012

.AVIATION...
VFR THROUGH TUESDAY MORNING UNDER A MOSTLY CLEAR SKY. A NORTH TO
NORTHEAST WIND THIS AFTERNOON WILL BECOME LIGHT TONIGHT AND TURN
TO THE SOUTHEAST ON TUESDAY. WIND SPEEDS WILL REMAIN AT OR BELOW
10 KNOTS THROUGH TUESDAY MORNING.

79

&&

.UPDATE...
A SUNNY BUT CHILLY DAY WILL OCCUR ACROSS NORTH TEXAS TODAY.
SEVERAL SITES WEST AND NORTH OF THE METROPLEX BEGAN THE DAY NEAR
OR BELOW FREEZING WITH SOME LOCATIONS IN THE FAR NORTHWEST DIPPING
INTO THE UPPER 30S. TEMPERATURES THIS AFTERNOON WILL WARM TO THE
MID 50S AND LOWER 60S BUT IT WILL FEEL COOLER ACROSS ROUGHLY THE
SOUTHERN HALF OF THE AREA WHERE WIND SPEEDS WILL REMAIN BETWEEN
10-15 KTS. A MORE WIDESPREAD FREEZE IS EXPECTED TONIGHT AND PLAN
TO ISSUE A FREEZE WARNING WITH THE AFTERNOON PACKAGE. WE ARE STILL
WORKING ON THE FINAL DETAILS...BUT EARLY THOUGHTS ARE TO INCLUDE
MOST OF THE CWA IN THE FREEZE WARNING EXCEPT FOR THE FAR
NORTHWESTERN COUNTIES THAT HAVE ALREADY FALLEN WELL BELOW FREEZING
SEVERAL DAYS IN THE PAST MONTH AND A HALF.

FOR THE UPDATE...ADJUSTED HIGH TEMPERATURES DOWN A DEGREE OR TWO
ACROSS THE AREA BUT OTHERWISE ONLY MADE COSMETIC CHANGES TO THE
HOURLY GRIDS.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 353 AM CST MON NOV 12 2012/
RAIN EXITED THE SOUTHEASTERN COUNTIES LATE SUNDAY EVENING. WITH
SKIES HAVING CLEARED ACROSS ALL BUT THE SOUTHEASTERN-MOST
COUNTIES AND GOOD COLD ADVECTION...TEMPERATURES HAVE FALLEN INTO
THE 30S ACROSS THE NORTHERN TWO-THIRDS OF THE REGION...WITH 40S
TO LOWER 50S ACROSS THE SOUTH AS OF 3 AM. EVEN WITH FULL
INSOLATION TODAY...TEMPERATURES WILL ONLY REACH THE MID 50S
NORTHWEST TO THE LOWER 60S SOUTHEAST. LIGHT WINDS...CLEAR SKIES
AND A DRY AIRMASS IN PLACE WILL BE CONDUCIVE FOR STRONG
RADIATIONAL COOLING TONIGHT. LOWS WILL FALL INTO THE MID 20S TO
LOWER 30S ACROSS MOST OF NORTH TEXAS. HAVE NOT ISSUED A FREEZE
WATCH...BUT WILL KEEP A MENTION OF A LIKELY FREEZE IN THE
HAZARDOUS WEATHER OUTLOOK AND THE DAY SHIFT WILL ISSUE A FREEZE
WARNING FOR LATE MONDAY NIGHT/TUESDAY MORNING IF THE CURRENT
FORECAST TRENDS CONTINUE.

DRY WEATHER WILL PREVAIL THROUGH THE WEEKEND. TEMPERATURES WILL
GRADUALLY MODERATE TUESDAY NIGHT THROUGH SUNDAY...BUT WILL REMAIN
BELOW NORMAL THROUGH FRIDAY...AND CLIMB TO NEAR NORMAL OVER THE
WEEKEND.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  33  60  38  63 /   0   0   5   5   0
WACO, TX              58  28  60  32  63 /   0   0   5   0   0
PARIS, TX             56  29  59  35  60 /   0   0   5   5   0
DENTON, TX            57  27  61  33  63 /   0   0   5   5   0
MCKINNEY, TX          57  26  61  34  63 /   0   0   5   5   0
DALLAS, TX            57  34  61  39  63 /   0   0   5   5   0
TERRELL, TX           57  30  60  35  62 /   0   0   5   5   0
CORSICANA, TX         59  31  61  37  63 /   0   0   5   5   0
TEMPLE, TX            60  30  59  35  64 /   0   0   5   0   0
MINERAL WELLS, TX     57  27  59  31  63 /   0   0   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/82
Hazardous weather outlook, Nov 12, 3:51 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 AM CST MON NOV 12 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
351 AM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
TEMPERATURES WILL LIKELY DROP BELOW FREEZING ACROSS A GOOD PORTION
OF NORTH TEXAS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FREEZING TEMPERATURES WILL REMAIN A GOOD POSSIBILITY THROUGH
TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.